MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SMART COIL; HCG, KRD

PENUMBRA, INC. PENUMBRA SMART COIL; HCG, KRD
Model Number 400SMTSFT0308
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/03/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the left internal thoracic artery using penumbra smart coils (smart coils), a non-penumbra microcatheter, and a diagnostic catheter.During the procedure, the physician implanted thirty-two smart coils and eight non-penumbra coils into the target location.While attempting to advance the next smart coil, the coil would not advance past its initial position within its introducer sheath.Therefore, the smart coil was removed.The procedure was completed using another smart coil with the same microcatheter.There was no report of an adverse effect to the patient.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the left internal thoracic artery using penumbra smart coils (smart coils), a non-penumbra microcatheter, and a diagnostic catheter.During the procedure, the physician implanted thirty-two smart coils and eight non-penumbra coils into the target location.While attempting to advance the next smart coil, the coil would not advance past its initial position within its introducer sheath.Therefore, the smart coil was removed.The procedure was completed using another smart coil and sixty-three other coils with the same microcatheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the following section is being updated based on additional information provided by a penumbra distributor on (b)(6) 2021: 1.Section b.Describe event or problem h3 other text : placeholder.

Brand Name
PENUMBRA SMART COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key12109037
Report Number3005168196-2021-01463
Device Sequence Number17070019
Product Code HCG
UDI-Device Identifier00814548015057
UDI-Public00814548015057
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K160832
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/09/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/07/2023
Device Model Number400SMTSFT0308
Device Catalogue Number400SMTSFT0308
Device Lot NumberF81326
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 06/06/2021
Supplement Date Received by Manufacturer07/14/2021
Initial Report FDA Received Date07/02/2021
Supplement Report FDA Received Date08/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005